Share This Article
If you’re struggling with depression, you may be considering medication as part of your treatment plan. But you may also be wondering if those anti-depressants can cause weight loss. Here’s what you need to know.
Checkout this video:
Depression is a common psychological disorder that can have a profound effect on someone’s life. It is estimated that around 16.1 million adults in the United States alone suffer from depression, and it is one of the leading causes of disability worldwide. Treatment for depression often includes medication, and there are a variety of different types of drugs that can be prescribed.
What are anti depression pills?
There are many different types of anti depression pills, but they all work to treat the symptoms of depression. Some common types of anti depression pills include SSRIs, SNRIs, MAOIs, and tricyclic antidepressants. While these medications can be effective in treating the symptoms of depression, they can also have some side effects, one of which is weight loss.
Do anti depression pills cause weight loss?
There is no definitive answer to this question as it depends on the individual. Some people may experience weight loss as a side effect of taking anti-depression medication, while others may not. If you are concerned about your weight, speak to your doctor about the potential side effects of the medication you are taking.
How do anti depression pills work?
There are many different types of antidepressants, and each one works in a slightly different way. But they all share one common goal: to Correct a chemical imbalance in the brain that’s believed to be the root cause of depression.
The most common type of antidepressant is a selective serotonin reuptake inhibitor (SSRI). This class of drugs works by preventing the reabsorption, or reuptake, of serotonin in the brain. By keeping more serotonin circulating in the brain, SSRIs help improve mood.
Are there any side effects of taking anti depression pills?
Certain side effects are associated with taking anti depression pills, but weight loss is not typically one of them. In fact, some types of antidepressants may cause weight gain. If you are concerned about your weight while taking depression medication, talk to your doctor about the best way to manage your symptoms.
While it is possible that antidepressants may cause weight loss in some people, it is more likely that they will cause weight gain. If you are concerned about your weight, speak to your doctor about alternative treatment options.